New York, 2025

High Wind in New York, February 16 to 17, 2025

February 16 to 17, 2025 · NWS OKX · 12 events in 12 counties and zones

Low pressure and cold front passed through the area during the late afternoon to evening hours of February 16, 2025. A tight pressure gradient behind the passage resulted in high winds across Southeastern New York from the evening hours of February 16 through the morning hours of February 17, 2025.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Low pressure and cold front passed through the area during the late afternoon to evening hours of February 16, 2025. A tight pressure gradient behind the passage resulted in high winds across Southeastern New York from the evening hours of February 16 through the morning hours of February 17, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Feb 16, 4:18 PM EST, 42 minutes earlier.

Area forecast discussion, Feb 16, 4:18 PM EST, 42 minutes before
Area Forecast Discussion
National Weather Service New York NY
418 PM EST Sun Feb 16 2025

.SYNOPSIS...
Deepening low pressure over the New York metropolitan area early
this evening tracks well to the northeast this evening. The low
will be nearly stationary over southeastern Canada late tonight
through Monday. Strong high pressure over south central Canada
moves into the northern plains Monday night and Tuesday,
gradually building into the region from the west. Strong arctic
high pressure builds in from the north and west Wednesday. An
area of low pressure ejects off the Southeast US coast Wednesday
night and passes well south and east of the area Thursday. High
pressure builds in from the west for the end of the week and
into next weekend.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The secondary low was deepening over the New York City metro
area at 20Z with a warm front through Long Island, reaching the
north shore. The warm front may reach into coastal Connecticut
before the low tracks northeast and a cold front moves through
early this evening. The low reaches southeastern Canada this
evening and then remains nearly stationary. With cold advection
and strong gradient westerly flow, gusts are still expected to
reach Wind Advisory levels this evening, 45 to near 55 mph, and
continue into Monday. The Wind Advisory remains in effect
through Monday afternoon for the entire region.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
The Wind Advisory continues through Monday afternoon. By late
day winds at the top of the mixed layer will begin to diminish,
and cold advection will be weakening. However, gusty west flow
will be continuing into Tuesday as high pressure builds slowly
into the region.

Cold air will remain over the region with temperatures Monday
and Monday night 5 to 10 degrees below normals, and with highs
Tuesday remaining in the 20s, temperatures will ne near 15
degrees below normal.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
* The potential continues to decrease for a winter storm in the
  Wed night - Thursday night time frame.

1050-1054 mb arctic high pressure continues to nose in from the
north and west Tuesday night, keeping the region dry through the day
Wednesday. As the arctic air moves south, a baroclinic zone sets up
over the southern states, allowing low pressure to begin to take
shape. This low then treks east along the gulf states, and ejects
off the Southeast US coast Wednesday night, then tracks northeast
into Thursday, pulling away from the area Thursday night.

With the current deterministic model suite, most models track the
low well east of the 40/70 benchmark. Current NBM forecast also
shows an all snow forecast, leading to higher confidence in an all
snow event. However, these models have a storm track much farther
east than in previous forecast runs, pushing more moisture out to
sea with it. As such, the chances for a significant winter storm has
decreased.

As for ensembles, current ECMWF ensemble give coastal areas a 10-30%
chance of 24 total precip of great than half an inch liquid
equivalent, down from 30-40% from yesterday, while the same metric
is only 10-20% with the GFS ensemble which is about the same as
yesterday. Current NBM probability of 0.60" of liquid equivalent
(Winter Storm Warning criteria in 12 hours with 10:1 ratio) shows a
10-30% chance in 12 hours. The higher probabilities are being pushed
farther east with each successive model run, showing the trend of
moisture being pushed offshore.

Low pressure treks northeast Thursday night into Friday while high
pressure builds in from the west. This high will remain west of the
area through much of the weekend, providing dry, but cold
conditions.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A warm front lifting through the city and eastern terminals
will quickly be followed by a cold front as low pressure tracks
into the Northeast. High pressure slowly builds behind the front
on Monday.

Widespread IFR/LIFR conditions continue at most terminals
through this afternoon with vsby lowering to IFR at times in
rain and fog. Cold front moves through the area terminals
between 23-00Z with CIGS improving to MVFR, then VFR.

LLWS from the SW increase this afternoon to 30-50 knots. Will
continue to mention in TAFs for KJFK, KISP, KBDR, and KGON due
to proximity to the low level jet. Winds become S-SW and gusty
after warm fropa, then shift W with cold fropa early this
evening and increase to 20-30 kt with gusts 35-45 kt. Winds
remain gusty through late Monday, then begins to diminish
Monday night.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Amendments may be needed for changing flight categories this
afternoon/evening.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...

Monday: VFR. W winds G35-40kt, diminishing at night.

Tuesday: VFR. W winds G25 kt.

Wednesday: VFR.

Wednesday night: Becoming IFR in snow.

Thursday: MVFR / IFR in snow. N winds G20kt, becoming NW G25kt late
in the day and at night.

Friday: VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
A Storm Warning remains in effect for the ocean waters into
early Monday afternoon. Gale Warnings remain on the non ocean
waters through Monday evening, except through Monday night for
the eastern Long Island Sound, and the eastern Long Island bays.

Once the storm warning ends on the ocean waters, gales will be
likely into Monday evening, except on the eastern ocean waters
where gales will be likely through Monday night.

These strong winds are associated with a deepening low that
tracks northeast tonight and remains over the Canadian
Maritimes late tonight through Monday, with a cold frontal
passage across the waters this evening with a west flow.

With cold air moving into the forecast waters tonight, and
remaining into at least Tuesday, and in combination of strong
winds and high seas, there is a chance of light freezing spray
Monday night through Tuesday. At this time with the light
freezing spray ice accretion per hour is expected to remain
below 0.3 inches per hour, and a Freezing Spray Advisory is not
likely to be needed.

Also, with the strong westerly flow driving water offshore,
tidal departures will be approaching low water thresholds
across the south shore back bays, especially for the late day
Monday and early Tuesday low tide cycles.

Winds of 25 to 30 kt continue Wednesday night for all waters,
but diminish as the night progresses. Non ocean waters should
fall below 25 kt late at night, but ocean waters may hang on to
some 25 kt gusts through daybreak Wednesday. Thereafter, winds
remain below SCA criteria through Wednesday night. A coastal
storm may impact the waters on Wednesday night into Thursday,
and 25 kt gusts may come back into the picture for ocean waters
Thursday into Thursday night, but this is dependent on the storm
track, which has been progressing farther east with each run.
If this trend continues, the higher gusts may push east as well.

4 to 7 ft waves on Tuesday night for the ocean waters diminish
through the night, and should fall be 5 ft on all ocean waters
at or just after daybreak Wednesday. The central sound may see
some 5 ft waves as well, but should fall below 5 ft around or
just after midnight. Waves then remain below 5 ft through
Thursday, but build to 5 to 7 ft Thursday night. Waves diminish
Thursday night into Friday. Again, this would all be dependent
on the track of the coastal storm.

&&

.HYDROLOGY...
No hydrologic impacts are expected into the beginning of next
weekend.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 6 PM EST Monday for CTZ005>012.
NY...Wind Advisory until 6 PM EST Monday for NYZ067>075-078>081-
     176>179.
NJ...Wind Advisory until 6 PM EST Monday for NJZ002-004-006-103>108.
MARINE...Gale Warning until 6 AM EST Tuesday for ANZ331-332-340.
     Gale Warning until midnight EST Monday night for ANZ335-338-
     345.
     Storm Warning until 1 PM EST Monday for ANZ350-353-355.

&&

SYNOPSIS...JP/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JP
AVIATION...20
MARINE...JP/MET
HYDROLOGY...JP/MET
Hazardous weather outlook, Feb 16, 3:29 PM EST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
329 PM EST Sun Feb 16 2025

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-171100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
329 PM EST Sun Feb 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...

This Hazardous Weather Outlook is for southern Connecticut,
northeastern New Jersey and southeastern New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ350-353-355-171100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
329 PM EST Sun Feb 16 2025

...STORM WARNING IN EFFECT UNTIL 1 PM EST MONDAY...

This Hazardous Weather Outlook is for the Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-345-171100-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
South Shore Bays from Jones Inlet through Shinnecock Bay-
329 PM EST Sun Feb 16 2025

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST MONDAY NIGHT...

This Hazardous Weather Outlook is for New York Harbor, western Long
Island Sound, and the southern Long Island bays.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-340-171100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Peconic and Gardiners Bays-
329 PM EST Sun Feb 16 2025

...GALE WARNING IN EFFECT UNTIL 6 AM EST TUESDAY...

This Hazardous Weather Outlook is for eastern Long Island Sound, and
the eastern Long Island bays.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Feb 16, 2:47 PM EST, 2 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
247 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1126 AM     Snow/Ice Dmg     1 SSE Peach Lake        41.35N 73.57W
02/16/2025                   Westchester        NY   Dept of Highways

            Tree Down with wires - Road Closure on NY
            121 both directions between Bloomer Rd and
            Vail Ln in North Salem.

&&
Local storm report, Feb 16, 2:55 PM EST, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
255 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Snow/Ice Dmg     1 WNW East Haddam       41.46N 72.48W
02/16/2025                   Middlesex          CT   Trained Spotter

            Power lines down of Rte 154 in Haddam.

&&
Local storm report, Feb 16, 3:26 PM EST, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
326 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     Snow/Ice Dmg     Chester                 41.36N 74.27W
02/16/2025                   Orange             NY   Public

            large branches down in Chester.

&&
Local storm report, Feb 16, 3:33 PM EST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
333 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     Snow/Ice Dmg     1 ENE West Haven        41.28N 72.96W
02/16/2025                   New Haven          CT   Public

            Large branches down in West Haven.

&&
Special weather statement, Feb 16, 4:05 PM EST, 55 minutes before
Special Weather Statement
National Weather Service New York NY
405 PM EST Sun Feb 16 2025

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-
170000-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-
Kings (Brooklyn)-Northwest Suffolk-Northeast Suffolk-
Southwest Suffolk-Southeast Suffolk-Northern Queens-
Northern Nassau-Southern Queens-Southern Nassau-
405 PM EST Sun Feb 16 2025

Patchy dense fog has developed across the area, limiting
visibilities to 1/4 mile or less at times. If you encounter dense
fog, use low beams on your car and leave plenty of room between
you and the car in front of you. The fog is expected to improve
over the next few hours as a cold front moves through.
Local storm report, Feb 16, 4:11 PM EST, 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service New York NY
411 PM EST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 AM     Snow/Ice Dmg     Chester                 41.36N 74.27W
02/16/2025                   Orange             NY   Public

            large branches down in Chester.

0918 AM     Snow/Ice Dmg     2 ESE Ansonia           41.33N 73.03W
02/16/2025                   New Haven          CT   Dept of Highways

            Route 243 CLOSED between Baldwin Road and
            Wepawaug Road because of wires down.

1126 AM     Snow/Ice Dmg     1 SSE Peach Lake        41.35N 73.57W
02/16/2025                   Westchester        NY   Dept of Highways

            Tree Down with wires - Road Closure on NY
            121 both directions between Bloomer Rd and
            Vail Ln in North Salem.

1147 AM     Snow/Ice Dmg     1 ENE West Haven        41.28N 72.96W
02/16/2025                   New Haven          CT   Public

            Large branches down in West Haven.

1242 PM     Snow/Ice Dmg     2 WNW New Fairfield     41.48N 73.49W
02/16/2025                   Fairfield          CT   Public

            Lots of wires down and trees on wires around
            New Fairfield Public Works.

1246 PM     Snow/Ice Dmg     1 E Newtown             41.41N 73.30W
02/16/2025                   Fairfield          CT   Public

            Several downed trees and wires in Newtown.

0106 PM     Snow/Ice Dmg     2 S Peach Lake          41.34N 73.57W
02/16/2025                   Westchester        NY   Public

            Tree on house in North Salem.

0129 PM     Snow/Ice Dmg     2 N Ridgefield          41.31N 73.50W
02/16/2025                   Fairfield          CT   Public

            Lots of tree limbs down around North St.

0149 PM     Snow/Ice Dmg     1 NE Bethel             41.39N 73.39W
02/16/2025                   Fairfield          CT   Public

            Tree across Taylor Road in Bethel. Took down
            wires.

0236 PM     Snow/Ice Dmg     1 WNW East Haddam       41.46N 72.48W
02/16/2025                   Middlesex          CT   Trained Spotter

            Power lines down of Rte 154 in Haddam.

0700 AM     Freezing Rain    3 W Higganum            41.49N 72.61W
02/16/2025  E0.30 Inch       Middlesex          CT   Utility Company

            Power outages reported. Ice accretion
            estimated.

0800 AM     Freezing Rain    Durham                  41.47N 72.68W
02/16/2025  M0.06 Inch       Middlesex          CT   Trained Spotter

            branches down in town. flat ice
            accumulation.

0920 AM     Freezing Rain    Hamden                  41.37N 72.90W
02/16/2025  E0.25 Inch       New Haven          CT   Broadcast Media

            Tree branches and wires across road. Flat
            ice accretion estimated.

1200 PM     Freezing Rain    4 NNW New Fairfield     41.53N 73.47W
02/16/2025  M0.40 Inch       Fairfield          CT   Trained Spotter

            Large branches and medium size limbs
            breaking. One limb took down power line and
            resting on truck.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 high wind. Local standard time, as filed.

High Wind, Orange

When
February 16, 5:00 PM EST to 9:00 PM EST
Where
Orange forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.402, -74.306 (the zone’s center; the record gives no point)

At 845 PM Local Standard Time, a measured high wind gust of 58 mph was recorded at ASOS station KSWF, Stewart International Airport, located in New Windsor, NY. Additionally, New York Department of Highways reported a downed tree on Route 211 at East Kaisertown Road in Montgomery, NY at 510 PM Local Standard time.

High Wind, Southern Queens

When
February 16, 6:00 PM EST to 7:00 PM EST
Where
Southern Queens forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At 637 PM Local Standard Time, a measured high wind gust of 62 mph was recorded at ASOS station KJFK, JFK Airport, located in Jamaica, NY.

High Wind, Kings (Brooklyn)

When
February 17, 12:00 AM EST to 1:00 AM EST
Where
Kings (Brooklyn) forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.634, -73.950 (the zone’s center; the record gives no point)

A measured high wind gust of 60 mph was recorded at 1219 AM Local Standard Time at a mesonet station located in South Slope, NY.

High Wind, Northwest Suffolk

When
February 17, 1:30 AM EST to 2:30 AM EST
Where
Northwest Suffolk forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

A measured high wind gust of 62 mph occurred at a mesonet station at 149 AM Local Standard Time located in Eatons Neck, NY at an elevation of 71 feet.

High Wind, Southeast Suffolk

When
February 17, 3:00 AM EST to 4:00 AM EST
Where
Southeast Suffolk forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

At 345 AM Local Standard Time, a measured high wind gust of 58 mph was recorded at ASOS station KMTP, Montauk Airport, located in Montauk, NY.

High Wind, Northern Queens

When
February 17, 6:00 AM EST to 8:00 AM EST
Where
Northern Queens forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
40.658, -73.839 (the zone’s center; the record gives no point)

At 633 AM Local Standard Time, a measured high wind gust of 60 mph was recorded at ASOS station KLGA, LaGuardia Airport, located in East Elmhurst, NY. Additionally, New York City Emergency Management reported a tree down near Astoria Boulevard along 90th Street in Flushing, Queens at 710 AM Local Standard Time.

High Wind, Southwest Suffolk

When
February 17, 6:30 AM EST to 7:30 AM EST
Where
Southwest Suffolk forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

A measured high wind gust of 58 mph occurred at a mesonet station located in Fair Harbor, NY at 649 AM Local Standard Time.

High Wind, Southern Westchester

When
February 17, 6:30 AM EST to 7:30 AM EST
Where
Southern Westchester forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

At 710 AM Local Standard Time, a measured high wind gust of 61 mph was recorded at ASOS station KHPN, White Plains Airport, located in White Plains, NY.

High Wind, Richmond (Staten Is.)

When
February 17, 8:30 AM EST to 9:30 AM EST
Where
Richmond (Staten Is.) forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.583, -74.150 (the zone’s center; the record gives no point)

A high wind gust of 60 mph was measured at 912 AM Local Standard Time at the nearby Robbins Reef mesonet station in Bayonne, NJ at an elevation of 69 feet above ground level.

High Wind, Northeast Suffolk

When
February 17, 9:00 AM EST to 6:00 PM EST
Where
Northeast Suffolk forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
40.941, -72.685 (the zone’s center; the record gives no point)

Multiple high wind gusts were recorded at mesonet sites, including a 62 mph gust in Plum Island, NY at 534 PM Local Standard Time and a 58 mph gust at 935 AM Local Standard Time in Southold, NY. Additionally, NY Department of Highways reported a downed tree on route 25 at Wading Hollow Road near the border of Middle Island and Ridge, NY at 553 PM Local Standard Time.

High Wind, Northern Westchester

When
February 17, 10:00 AM EST to 11:00 AM EST
Where
Northern Westchester forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
41.152, -73.753 (the zone’s center; the record gives no point)

A measured high wind gust of 58 mph was recorded at a mesonet station located in Peekskill, NY at 1025 AM Local Standard Time. Later in the afternoon at 433 PM, NY Department of Highways reported a tree down with wires and a road closure on route 128 between Cottage Road and Taylor Road in Mount Kisco, NY.

High Wind, Northern Nassau

When
February 17, 10:30 AM EST to 11:30 AM EST
Where
Northern Nassau forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
40.732, -73.585 (the zone’s center; the record gives no point)

At 1052 AM Local Standard Time, a measured high wind gust of 60 mph was recorded at the Bayville mesonet station located at Matinecock Point in Glen Cove, NY.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2025Every state in 2025This day in weather historyWarnings in New York, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1229175, 1229145, 1229156, 1229126, 1229130, 1229135, 1229127, 1229172, 1229168, 1229129, 1229171, 1229133.